Nonvanishing modulo of Fourier coefficients of Jacobi forms

  • Markus SchwagenscheidtEmail author
Open Access


Let \(\phi = \sum _{r^{2} \leq 4mn}c(n,r)q^{n}\zeta ^{r}\) be a Jacobi form of weight k (with k>2 if ϕ is not a cusp form) and index m with integral algebraic coefficients which is an eigenfunction of all Hecke operators T p ,(p,m)=1, and which has at least one nonvanishing coefficient c(n ,r ) with r prime to m. We prove that for almost all primes there are infinitely many fundamental discriminants D=r 2−4m n<0 prime to m with ν (c(n,r))=0, where ν denotes a continuation of the -adic valuation on \(\mathbb {Q}\) to an algebraic closure. As applications we show indivisibility results for special values of Dirichlet L-series and for the central critical values of twisted L-functions of even weight newforms.


Nonvanishing Indivisibility Fourier coefficients Jacobi forms Special values of L-functions 



I would like to thank Jan H. Bruinier for suggesting the topic of this work to me and for many helpful discussions.

This work was partially supported by DFG grant BR-2163/4-1.


  1. 1.
    Bruinier, JH: Nonvanishing modulo of Fourier coefficients of half-integral weight modular forms. Duke Math. J. 98, 595–611 (1999).CrossRefMathSciNetzbMATHGoogle Scholar
  2. 2.
    Bruinier, JH: Borcherds Products on O(2,l) and Chern Classes of Heegner Divisors. Lecture Notes in Mathematics, vol. 1780. Springer, Berlin Heidelberg (2002).CrossRefGoogle Scholar
  3. 3.
    Carlitz, L: Arithmetic properties of generalized Bernoulli numbers. J. Reine Angew. Math. 202, 174–182 (1959).MathSciNetzbMATHGoogle Scholar
  4. 4.
    Diamond, F, Im, J: Modular forms and modular curves. Can. Math. Soc. Conf. Proc. 17, 39–132 (1995).MathSciNetGoogle Scholar
  5. 5.
    Eichler, M, Zagier, D: The Theory of Jacobi Forms. Birkhäuser, Boston-Basel-Stuttgart (1985).CrossRefzbMATHGoogle Scholar
  6. 6.
    Gross, B, Kohnen, W, Zagier, D: Heegner points and derivatives of L-series. II. Mathematische Ann. 278, 497–562 (1987).CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    Katz, N: p-adic properties of modular schemes and modular forms. Modular Funct. One Variable, III (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972), Lecture Notes in Math.350, 69–190 (1973).Google Scholar
  8. 8.
    Kohnen, W: A simple remark on eigenvalues of Hecke operators on Siegel modular forms. Abh. Math. Sem. Univ. Hamburg. 57, 33–36 (1986).CrossRefMathSciNetGoogle Scholar
  9. 9.
    Kohnen, W, Ono, K: Indivisibility of class numbers of imaginary quadratic fields and orders of Tate-Shafarevich groups of elliptic curves with complex multiplication. Invent. Math. 135(2), 387–398 (1999).CrossRefMathSciNetzbMATHGoogle Scholar
  10. 10.
    Martin, Y, Osses, D: On the analogue of Weil’s converse theorem for Jacobi forms and their lift to half-integral weight modular forms. Ramanujan J. 26, 155–183 (2011).CrossRefMathSciNetzbMATHGoogle Scholar
  11. 11.
    Ono, K, Skinner, C: Fourier coefficients of half-integral weight modular forms modulo . Ann. Math. 147, 453–470 (1998).CrossRefMathSciNetzbMATHGoogle Scholar
  12. 12.
    Scheithauer, NR: The Weil representation of \(\text {SL}_{2}(\mathbb {Z})\) and some applications. Int Math Res Notices. 2009(8), 1488–1545 (2009).MathSciNetzbMATHGoogle Scholar
  13. 13.
    Shimura, G: On modular forms of half-integral weight. Ann. Math. 97, 440–481 (1973).CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    Skoruppa, N-P: Developments in the theory of Jacobi forms. In: Kuznetsov, N, Bykovsky, V (eds.)International Conference on Automorphic Functions and their Applications, Khabarovsk, 27 June – 4 July 1988, pp. 167–185, The USSR Academy of Science, Khabarovsk’ (1990).Google Scholar
  15. 15.
    Skoruppa, N-P, Zagier, D: Jacobi forms and a certain space of modular forms. Inventiones Mathematicae. 94, 113–146 (1988).CrossRefMathSciNetzbMATHGoogle Scholar
  16. 16.
    Waldspurger, J-L: Sur les coefficients de Fourier des formes modulaires de poids demi-entier. J. Math. Pures Appl. 60, 375–484 (1981).MathSciNetzbMATHGoogle Scholar

Copyright information

© The Author(s) 2016

Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Fachbereich Mathematik, Technische Universität DarmstadtDarmstadtGermany

Personalised recommendations